MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT HELICAL; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100208H2HS-V-N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and the delivery pusher was not returned to the manufacturer for analysis.Three fluoroscopic images were provided, which demonstrate a section of coil tail extending from the superior cerebral artery to the vertebral artery.It could not be determined if the coil detached using a detachment controller or from excessive force.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during coil embolization to treat an aneurysm in the superior cerebellar artery (sca), the embolization coil detached during retraction while repositioning.A stent was deployed in the vertebral artery to secure the coil tail to the vessel wall.There was no reported patient injury or sequela.The current condition of the patient is reported to be "stable, good.".
 
Additional Manufacturer Narrative
Additional information indicated: "the patient had late ischaemic events with stroke in the posterior circulation, very likely related to the requirement to manage the coil tail with a stent.".
 
Additional Manufacturer Narrative
B2.H10: additional information received.There was a ruptured right superior cerebellar aneurysm.Three coils were used.Two deployed within the aneurysm, but the third detached during manipulation and deployed mostly outside the aneurysm.The patient developed strokes in the cerebllum, pons and occipital attributed to the coil tail/stent.Patient recovering from ventriculoperitoneal (vp) shunt revision procedure.The instructions for use (ifu) identifies stroke, clot formation, and coil misplacement as potential complications associated with use of the device.

Brand Name
HYDROSOFT HELICAL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11276973
Report Number2032493-2021-00028
Device Sequence Number3416276
Product Code HCG
UDI-Device Identifier00811425020173
UDI-Public(01)00811425020173(11)191023(17)240930(10)1910235TR
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number100208H2HS-V-N
Device Catalogue Number100208H2HS-V
Device Lot Number1910235TR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer01/26/2021
05/07/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/23/2021
06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;